I have WG with Cerebral Vasculitis involvement. My neurologist wants to introduce me to Gabapentin and my rheumatologist won't comment (or rather wont interfere) and say its up to me! I am very reluctant to add to my drug cocktail and not sure what is the purpose of taking it. Does anyone with CNV take it and if so, can you advise me please? Thanks
Taking Gabapentin: I have WG with Cerebral... - Vasculitis UK
My only experience of this drug is that I was advised to take it for peripheral nerve damage, I have MPA. I tried twice and it made mine worse.
But having said that a lot of people use it successfully. We are all very different with drugs as this site will prove.
This is the link to the NHS Choices site about the drug nhs.uk/medicine-guides/page...
There is a Glossary of the more common drugs on vasculitis.org.uk/ .
I hope this will be of help, I am sure someone else will be on soon with more help.
I was diagnosed with WG in 2002. It caused an intracranial haemorrhage, which, I was told, was due to high blood pressure causing a blood vessel give way. I am now in constant thalamic pain for which I have been prescribed various epileptic drugs, including Gabapentin, which are used at lower doses to combat this type of pain. I seem to remember that it had no effect on my pain, but made me light-headed [although that may have been Lamotrigine - i have tried a few, and forget which was which}. I am presently on Pregabalin.
Thank you for your replies. I, too, have peripheral neuropathy in both legs which I can tolerate. The suggestion of taking Gabapentin came after I complained of migraine-like headaches which occurs from time to time. What is putting me off is the fact that this medication would have to be taken three times daily, starting at 100mg increasing each week by 300mg increments up to a maximum of 900mg daily! All I really need is a painkiller like nuroprofen, but being on Mycophenolate, I am told not to take it or anything similar! I'm now beginning to wonder if, under the circumstances, gabapentin is NOT worth taking
My husband has PAN and been on Gabapentin for over 2 years for pins & needles and cram[p in his fingers and has not had any adverse side effects.
I took it for a while for neuropathic pain but it gave me pins and needles after a few months. Gabapentin was the forerunner to Pregabalin. Both were very good for the pain but the Pregabalin affected my eyesight after a few weeks - my eyes became blurry and at times I felt I wasn't as mentally alert. I couldn't think of words I wanted to use. I now use it PRN. I take it for a few days when my pain is bad. There are 2 points to consider. I do not have neuropathic pain all the time. Mine comes in bouts. Secondly it is not the recommended way to take this medicine. Some doctors have been horrified that I am doing this and others have said that if it works for you then that is fine. I think sometimes you have to make a decision to do what is best for you. They are both excellent drugs for pain.
Have you considered other drugs like amitryptiline but that can cause dizziness. It is really an anti-depressant. Nortryptiline was also brilliant for the pain and had none of these dizzy side effects. I had to stop using it because of an irregular heartbeat. All these drugs are good for pain because they interfere with the nerve pathways. Ask about SSRI drugs- they may well be another option for you. Good luck with it all
Hi I also have wg and now have Scleritis , last week I was prescribed Gabapentin for the pain that is connected to this , I couldn't sleep for it , it was so bad. But since taking this drug I'm pain free so this is working great for me so far .
Ive recently started taking this drug a very low dose 100mg because I have neuropathy. Its suppose to be a drug they give to people with mental problems. But it does help. My doctor said a small dose is okay. Ive had no side affects and it helps with the pain.
Not what you're looking for?
You may also like...
theatre on Weds. and wondered if it would be better to take them for a few days before to get a...
through the gastric problems and take the stuff or not? What does everyone else think? My calcium...
prescribed this drug, alongside our steroids, should we say no to taking it? I have been taking it...
suppressants we all have to take). If anyone does take any supplements; What do you take and is...
side- effects, does anyone taking this drug have any advice or experience of this drug? Also having...